Alert archive / Kentucky / Red Flag Warnings in 2014

Red Flag Warning 2, NWS Jackson, KY

March 27, 201414 counties in Kentucky

NWS Jackson, KY issued this red flag warning at Mar 27, 2014, 4:25 AM EDT for 14 counties in Kentucky. It took effect at Mar 27, 2014, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2014, 4:25 AM EDT (08:25 UTC)
In effect from
Mar 27, 2014, 12:00 PM EDT
Expired
Mar 27, 2014, 7:00 PM EDT
In force
7 hr
Issued by
NWS Jackson, KY

Counties Bath County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Laurel County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

253 
WWUS83 KJKL 270825
RFWJKL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
425 AM EDT THU MAR 27 2014

...DANGEROUS FIRE CONDITIONS EXPECTED FROM NOON THROUGH EARLY
EVENING ACROSS WESTERN PARTS OF THE AREA TODAY...

.THE COMBINATION OF MILD TEMPERATURES AND DRY AIR WILL LEAD TO LOW
RELATIVE HUMIDITY TODAY. LOW RELATIVE HUMIDITY BETWEEN 20 AND 25
PERCENT...DRY FUELS...AND SUSTAINED WINDS AS HIGH AS 15 TO 20 MPH
WITH GUSTS UP TO 35 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
ACROSS EASTERN KENTUCKY FROM NOON THROUGH EARLY EVENING TODAY. THIS
WILL MEAN THE THREAT OF RAPID FIRE SPREAD RATES AND RESISTANCE TO
CONTROL.

KYZ044-050>052-058>060-068-069-079-080-083>085-271630-
/O.NEW.KJKL.FW.W.0002.140327T1600Z-140327T2300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
425 AM EDT THU MAR 27 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR WESTERN
PORTIONS OF EAST KENTUCKY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG
WARNING FOR STRONG WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 044 FLEMING...FIRE WEATHER 
  ZONE 050 MONTGOMERY...FIRE WEATHER ZONE 051 BATH...FIRE 
  WEATHER ZONE 052 ROWAN...FIRE WEATHER ZONE 058 ESTILL...FIRE 
  WEATHER ZONE 059 POWELL...FIRE WEATHER ZONE 060 MENIFEE...FIRE 
  WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 JACKSON...
  FIRE WEATHER ZONE 079 PULASKI...FIRE WEATHER ZONE 080 LAUREL...
  FIRE WEATHER ZONE 083 WAYNE...FIRE WEATHER ZONE 084 MCCREARY 
  AND FIRE WEATHER ZONE 085 WHITLEY.

* TIMING...FROM NOON THROUGH THE FIRST PART OF THE EVENING. 

* WINDS...SOUTH TO SOUTHWEST AT 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG GUSTY
  WINDS WILL LEAD TO RAPID FIRE GROWTH AND RESISTANCE TO CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE
TO EXTREME FIRE BEHAVIOR.

&&

$$

GREIF
3 follow-up statements
528 
WWUS83 KJKL 271615
RFWJKL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1215 PM EDT THU MAR 27 2014

...DANGEROUS FIRE CONDITIONS EXPECTED FROM NOON THROUGH EARLY
EVENING ACROSS WESTERN PARTS OF THE AREA TODAY...

.THE COMBINATION OF MILD TEMPERATURES AND DRY AIR WILL LEAD TO
LOW RELATIVE HUMIDITY TODAY. LOW RELATIVE HUMIDITY BETWEEN 20 AND
25 PERCENT...DRY FUELS...SUSTAINED WINDS AS HIGH AS 15 TO 20 MPH...
AND GUSTS UP TO 35 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
ACROSS PARTS OF EASTERN KENTUCKY THROUGH EARLY EVENING. THIS WILL
MEAN THE THREAT OF RAPID FIRE SPREAD RATES AND RESISTANCE TO CONTROL.

KYZ044-050>052-058>060-068-069-079-080-083>085-272300-
/O.CON.KJKL.FW.W.0002.000000T0000Z-140327T2300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
1215 PM EDT THU MAR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR WESTERN PORTIONS OF
EAST KENTUCKY...

* AFFECTED AREA...FIRE WEATHER ZONE 044 FLEMING...FIRE WEATHER 
  ZONE 050 MONTGOMERY...FIRE WEATHER ZONE 051 BATH...FIRE 
  WEATHER ZONE 052 ROWAN...FIRE WEATHER ZONE 058 ESTILL...FIRE 
  WEATHER ZONE 059 POWELL...FIRE WEATHER ZONE 060 MENIFEE...FIRE 
  WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 JACKSON...
  FIRE WEATHER ZONE 079 PULASKI...FIRE WEATHER ZONE 080 LAUREL...
  FIRE WEATHER ZONE 083 WAYNE...FIRE WEATHER ZONE 084 MCCREARY 
  AND FIRE WEATHER ZONE 085 WHITLEY.

* TIMING...THROUGH 7 PM EDT THIS EVENING.

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG 
  GUSTY WINDS WILL LEAD TO RAPID FIRE GROWTH AND RESISTANCE TO 
  CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

GREIF/JP
233 
WWUS83 KJKL 271659
RFWJKL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1259 PM EDT THU MAR 27 2014

...DANGEROUS FIRE CONDITIONS EXPECTED FROM NOON THROUGH EARLY
EVENING ACROSS WESTERN PARTS OF THE AREA TODAY...

.THE COMBINATION OF MILD TEMPERATURES AND DRY AIR WILL LEAD TO
LOW RELATIVE HUMIDITY TODAY. LOW RELATIVE HUMIDITY BETWEEN 20 AND
25 PERCENT...DRY FUELS...SUSTAINED WINDS AS HIGH AS 15 TO
20 MPH... AND GUSTS UP TO 35 MPH WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS ACROSS PARTS OF EASTERN KENTUCKY THROUGH EARLY
EVENING. THIS WILL MEAN THE THREAT OF RAPID FIRE SPREAD RATES AND
RESISTANCE TO CONTROL.

KYZ044-050>052-058>060-068-069-079-080-083>085-272300-
/O.CON.KJKL.FW.W.0002.000000T0000Z-140327T2300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
1259 PM EDT THU MAR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR WESTERN PORTIONS OF
EAST KENTUCKY...

* AFFECTED AREA...FIRE WEATHER ZONE 044 FLEMING...FIRE WEATHER 
  ZONE 050 MONTGOMERY...FIRE WEATHER ZONE 051 BATH...FIRE 
  WEATHER ZONE 052 ROWAN...FIRE WEATHER ZONE 058 ESTILL...FIRE 
  WEATHER ZONE 059 POWELL...FIRE WEATHER ZONE 060 MENIFEE...FIRE 
  WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 JACKSON...
  FIRE WEATHER ZONE 079 PULASKI...FIRE WEATHER ZONE 080 LAUREL...
  FIRE WEATHER ZONE 083 WAYNE...FIRE WEATHER ZONE 084 MCCREARY 
  AND FIRE WEATHER ZONE 085 WHITLEY.

* TIMING...THROUGH 7 PM EDT THIS EVENING.

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG 
  GUSTY WINDS WILL LEAD TO RAPID FIRE GROWTH AND RESISTANCE TO 
  CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

GREIF/JP
195 
WWUS83 KJKL 272300
RFWJKL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
700 PM EDT THU MAR 27 2014

KYZ044-050>052-058>060-068-069-079-080-083>085-280000-
/O.EXP.KJKL.FW.W.0002.000000T0000Z-140327T2300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
700 PM EDT THU MAR 27 2014

...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING FOR
STRONG WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF EAST
KENTUCKY...

WHILE RELATIVE HUMIDITIES WILL REMAIN NEAR OR LESS THAN 25 PERCENT
THROUGH EARLY THIS EVENING...SOUTH WINDS HAVE DECREASED TO BETWEEN
10 AND 15 MPH...WITH GUSTS ALSO REDUCING TO BETWEEN 20 AND 25 MPH.
RELATIVE HUMIDITIES WILL GRADUALLY RECOVER TONIGHT...AS MORE
WIDESPREAD SHOWERS THREATEN FROM THE WEST AFTER MIDNIGHT.

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Mar 27, 3:25 AM EDT, 1 hour earlier.

Area forecast discussion, Mar 27, 3:25 AM EDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
325 AM EDT THU MAR 27 2014

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 325 AM EDT THU MAR 27 2014

06Z SFC ANALYSIS SHOWS HIGH PRESSURE RETREATING FROM EAST KENTUCKY AS
A TIGHTENING PRESSURE GRADIENT MOVES OVER THE STATE DUE TO THE
APPROACH OF A LARGE AND DEEP AREA OF LOW PRESSURE MOVING INTO THE
CENTRAL PLAINS. THIS LOW HAS SPREAD HIGH AND SOME MID LEVEL CLOUDS
INTO EAST KENTUCKY THROUGH THE LATE NIGHT HOURS. HOWEVER...THIS WAS
NOT ENOUGH TO PREVENT THE VALLEYS FROM DECOUPLING IN THE EVENING...AS
THE WINDS WENT LIGHT...AND RADIATING WELL INTO THE LOW AND MID 20S BY
THE EARLY MORNING HOURS. MOST RIDGES...MEANWHILE...ARE SLOWLY
DECLINING INTO THE LOWER 30S. DEWPOINTS REMAIN RATHER LOW THROUGH THE
AREA...GENERALLY IN THE TEENS.

THE MODELS ARE IN ONLY FAIR AGREEMENT WITH THE PROGRESSIVE PATTERN
ALOFT. GENERALLY FLAT FLOW WILL CARRY A LOOSE COLLECTION OF ENERGY
ASSOCIATED WITH A DAMPENING TROUGH INTO AND THROUGH THE OHIO VALLEY
TODAY. THIS TAKES PLACE AS MID LEVEL HEIGHTS CREEP UP IN ADVANCE OF
A MORE ROBUST TROUGH CARVING ITS WAY EAST THROUGH THE SOUTHERN
PLAINS. THIS SECOND TROUGH ALSO LIFTS NORTHEAST...THOUGH...AND RUNS
INTO THE UPPER MIDWEST AND GREAT LAKES LATER TONIGHT INTO FRIDAY.
THE CORE OF ITS ENERGY ACCOMPANIES THE TROUGH THROUGH THE AREA INTO
THE DAY FRIDAY WITH ADDITIONAL TROUGHS AND ENERGY LEFT BEHIND
UPSTREAM...POISED TO AFFECT EAST KENTUCKY INTO FRIDAY NIGHT AND
SATURDAY. THE NAM IS WEAKER AND FLATTER THAN THE GFS AND ECMWF WITH
THIS TROUGH AND APPEARS TO BE SUCCUMBING TO ONE OF ITS KNOWN BIASES.
WILL FAVOR THE GFS WITH A BLEND OF THE ECMWF FOR WEATHER SPECIFICS
THROUGH THE SHORT TERM...THOUGH KEPT THE FRONTAL TIMING MORE SIMILAR
TO THE NAM12 AS ITS MAGNITUDE WAS IN MORE DOUBT THAN ITS PROGRESS.

SENSIBLE WEATHER WILL MEAN A MUCH WARMER DAY TODAY WITH ANY PRE-
FRONTAL SHOWERS MAINLY STAYING TO THE WEST AND NORTH OF THE CWA. THE
TIGHT PRESSURE GRADIENT WILL MAKE THE SOUTH WINDS RATHER BREEZY THIS
AFTERNOON AND LIKELY GENERATE SOME GUSTS APPROACHING 35 MPH OVER OUR
WESTERN COUNTIES. FOR THIS REASON WILL BE ISSUING A LAKE WIND
ADVISORY RUNNING FROM NOON INTO THE FIRST PART OF THE EVENING WHEN
THE WINDS SHOULD SETTLE A BIT AND THE SHOWERS BECOME THE MAIN DRIVER
OF THE HIGHER GUSTS RATHER THAN THE SYNOPTIC WIND FLOW. THE SHOWERS
WILL BE DRIVEN BY AN APPROACHING COLD FRONT LATER TONIGHT. A FEW
EMBEDDED THUNDERSTORMS WILL BE POSSIBLE INTO FRIDAY MORNING WITH THIS
FIRST WAVE OF CONVECTION. FOR FRIDAY AFTERNOON...COLDER AIR ALOFT...
IN THE WAKE OF THIS FIRST BATCH OF PCPN...WILL HELP TO YIELD LIS TO
MINUS 3 OR 4...RESULTING IN A BETTER CHANCE OF THUNDER WITH ANY
LINGERING...OR REDEVELOPING...CONVECTION. THERE WILL BE A SMALL
CHANCE FOR SEVERE WIND GUSTS OR LARGE HAIL FROM ANY THUNDERSTORMS
THAT AFTERNOON AND INTO THE EVENING WITH THE MAIN FOCUS FOUND OVER
THE CUMBERLAND VALLEY. WILL HIGHLIGHT THIS CONCERN...ALONG WITH THE
LAKE WIND ADVISORY AND FIRE WEATHER CONDITIONS...IN THE HWO.

FOR TEMPERATURES...WINDS...AND DEW POINTS USED THE BC/CONSSHORT AS A
STARTING POINT THROUGH THE EARLY OVERNIGHT HOURS OF FRIDAY AND THE
BC/CONSALL THEREAFTER. DID ADJUST DEW POINTS TODAY TO BE A BIT LOWER
IN THE EARLY AFTERNOON DUE TO THE MIXDOWN OF DRIER AIR JUST OFF THE
SFC...TYPICALLY NOT PICKED UP WELL BY THE MODELS. AS FOR POPS...
ENDED UP ON THE DRIER SIDE OF MOS THROUGH 00Z FRIDAY AND THEN WENT
CATEGORICAL FROM LATE TONIGHT INTO FRIDAY MORNING...CLOSER TO THE MET
ON FRIDAY.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 315 AM EDT THU MAR 27 2014

THE EXTENDED FORECAST PERIOD BEGINS ON FRIDAY NIGHT WITH A
PROGRESSIVE AND ACTIVE PATTERN IN PLACE. A SHORTWAVE ASSOCIATED WITH
A COLD FRONT THAT IS MOVING THROUGH THE APPALACHIAN CHAIN AT THIS
TIME WILL MOVE INTO NEW ENGLAND AND EXIT THE EASTERN CONUS BY
SATURDAY. ANOTHER SHORTWAVE WILL FOLLOW THE PREVIOUS AS IT CROSS THE
MID MS RIVER VALLEY SATURDAY MORNING AND DEEPENS AS IT ALSO CROSSES
THE EAST COAST BY SUNDAY MORNING. AFTER THIS...MID LEVEL RIDGING AND
SFC HIGH PRESSURE TAKE CONTROL OVER THE OH VALLEY BY SUNDAY
AFTERNOON THROUGH MONDAY NIGHT. WITH THE CONTINUED PROGRESSIVE
PATTERN...THE NEXT WAVE MOVES INTO THE AREA BY TUESDAY...QUICKLY
FOLLOWED BY ANOTHER BRIEF PERIOD OF RIDGING FOR THE END OF THE
EXTENDED. AT THIS TIME...BOTH THE 12Z RUN OF THE EURO AND THE 00Z
RUN OF THE GFS LOOK TO BE IN DECENT AGREEMENT WITH THIS SOLUTION.
THE CONSISTENCY OF EACH MODEL MAY BE IN QUESTION...ESPECIALLY WITH
THE PROGRESSIVE NATURE OF THIS PERIOD.

GETTING INTO THE SPECIFICS...THE RESULT OF THE EXITING FRONT ON
FRIDAY NIGHT INTO SATURDAY...WILL LEAVE A STATIONARY FRONT ALONG
THE OH RIVER AS THE NEXT AFOREMENTIONED WAVE CROSSES THE MS RIVER
VALLEY. THIS RESULTS IN A SECOND LOW TO DEVELOP OVER THIS AREA AND
SECOND SHOT OF FORCING BRINGS MORE RAIN INTO EASTERN KENTUCKY ON
SATURDAY. WITH THIS SECOND ROUND...THE COOLER AIR BROUGHT IN BEHIND
THE FIRST FRONT AND ASSOCIATED RAIN SHOULD KEEP THUNDER TO A
MINIMUM. THIS SETUP AS WELL AS THE LOW EXITS...WILL BECOME A
CHALLENGING FORECAST AS THIS LOW PASSES OFF TO THE EAST...WRAP ROUND
MOISTURE WILL KEEP PRECIP IN FAR EASTERN KENTUCKY INTO SATURDAY
NIGHT. WITH COOLER AIR FILTERING IN...THE CHANCE OF SNOW WILL NEED
TO BE ASSESSED. AFTER THE PERIOD OF RIDGING LATE SUNDAY THROUGH
MONDAY...WHICH FINALLY WILL RESULT IN TEMPERATURES BACK TO
NORMAL...THE NEXT FRONT MOVING IN HAS BEEN LOOKING POTENT IN
PREVIOUS RUNS BUT RECENT MODEL RUNS HAVE DRIED THIS FEATURE OUT.
WITH THIS IN MIND...WILL STAY CLOSE TO THE ALL MODEL BLEND RESULT
FOR POPS AS WELL AS VERIFY IF THE NEW 00Z ECMWF STAYS WITH ITS
PREVIOUS SOLUTION.

WITH THE SOLUTIONS OF THE ALL MODEL BLEND AND THE 00Z ECMWF...WILL
KEEP THUNDER OUT OF THE FORECAST FOR SATURDAY DUE TO THE LACK OF
INSTABILITY. ALSO...IT APPEARS THE COOLER AIR WILL NOT MAKE IT IN
TIME BEHIND THE FRONT SATURDAY NIGHT BEFORE THE BULK OF THE MOISTURE
EXITS EAST KENTUCKY SO WILL KEEP SNOW OUT OF THE FORECAST. MODELS
ALSO KEEP POPS MINIMAL FOR THE TUESDAY SYSTEM DUE TO THE LACK OF
MOISTURE. OTHERWISE...THE TREND TEMPS WILL BE WARMING AND VALUES
WILL BE AROUND NORMAL BUT WITH A COUPLE DAYS A FEW DEGREES BELOW
NORMAL.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 215 AM EDT THU MAR 27 2014

GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. HIGH
PRESSURE QUICKLY MOVES OFF TO THE EAST OF THE FORECAST AREA DURING
THE DAY THURSDAY. LOOK FOR SOME MID AND HIGH LEVEL CLOUDS TO MOVE IN
FROM THE WEST THROUGH THE REST OF THE NIGHT AND INTO THE DAY
THURSDAY...HOWEVER CEILINGS LOOK TO STAY AT OR ABOVE 5K FEET AGL.
SOUTHERLY WINDS OF 10 TO 15 KTS WILL KICK IN BY LATE MORNING...WITH
GUSTS IN THE 20 TO 25 KT RANGE ALSO EXPECTED OUT AHEAD OF AN
APPROACHING COLD FRONT. THIS FRONT BRINGS A THREAT OF SHOWERS TO THE
AREA TOWARD THE END OF THE FORECAST PERIOD WITH A VCSH ADDED TO THE
SME AND JKL TAFS FOR THIS. ALSO...WENT WITH A LLWS FOR SOUTHWEST
WINDS AT SPEEDS UP TO 45 KTS BY 2K FEET ACROSS THE ENTIRE AREA TOWARD
MID EVENING AS THE WINDS PICK UP ALOFT WHILE THE VALLEYS AND
AIRPORT SITES WOULD BE PRONE TO DECOUPLE.

&&

.FIRE WEATHER...
ISSUED AT 245 AM EDT THU MAR 27 2014

INCREASING SOUTH WINDS TODAY...SUSTAINED AT AROUND 15 MPH FOR A TIME
THIS AFTERNOON...COMBINED WITH RELATIVE HUMIDITIES DOWN IN THE 20 TO
25 PERCENT RANGE WILL LEAD TO DANGEROUS FIRE CONDITIONS. THIS IS
PRIMARILY TRUE FOR THE WESTERN PARTS OF THE AREA WHERE THE WINDS WILL
BE A BIT HIGHER AND FOR A LONGER STRETCH OF TIME...WILL LIKELY BE
ISSUING A REF FLAG WARNING FOR THESE PARTS GENERALLY WEST OF A LINE
FROM NEAR MOREHEAD DOWN TO WILLIAMSBURG. TO THE EAST...EXPECT AS DRY
OR DRIER CONDITIONS THROUGH THE AFTERNOON COMPARED TO THE WEST AND
WINDS NEAR CRITICAL VALUES. FOR THIS AREA WILL LIKELY ISSUE AN SPS
ADDRESSING THE CONCERN.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 10 PM EDT THIS EVENING FOR
KYZ044-050>052-058>060-068-069-079-080-083>085.

LAKE WIND ADVISORY FROM NOON TODAY TO 10 PM EDT THIS EVENING FOR
KYZ044-050>052-058>060-068-069-079-080-083>085.

&&

SHORT TERM...GREIF
LONG TERM...SHALLENBERGER
AVIATION...GREIF
FIRE WEATHER...GREIF
Hazardous weather outlook, Mar 27, 4:10 AM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
410 AM EDT THU MAR 27 2014

KYZ044-050>052-058>060-068-069-079-080-083>085-281115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG
410 AM EDT THU MAR 27 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY SOUTH TO SOUTHWEST
WINDS TODAY WILL LEAD TO AN ENHANCED THREAT FOR WILDFIRES FROM NOON
TO EARLY EVENING. OUTSIDE BURNING SHOULD BE AVOIDED.

SOUTH TO SOUTHWEST WINDS WILL BE STRONG OVER THE LAKES THIS AFTERNOON
AND EVENING WITH GUSTS TO 35 MPH POSSIBLE. THIS COULD LEAD TO A ROUGH
CHOP AND POSE A HAZARD FOR SMALL BOATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES THURSDAY NIGHT THROUGH FRIDAY
NIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY
AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WIND GUSTS THE
MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR POTENTIAL SEVERE WEATHER ON
FRIDAY.

KYZ086>088-104-106>120-281115-
KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-
BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...
PIKEVILLE
410 AM EDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY SOUTH TO SOUTHWEST
WINDS TODAY WILL LEAD TO AN ENHANCED THREAT FOR WILDFIRES FROM NOON
TO EARLY EVENING. OUTSIDE BURNING SHOULD BE AVOIDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES THURSDAY NIGHT THROUGH FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GREIF

In the hours before

Special weather statement, Mar 27, 4:25 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
425 AM EDT THU MAR 27 2014

KYZ086>088-104-106>120-272030-
KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-
BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...
PIKEVILLE
425 AM EDT THU MAR 27 2014

...DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF EASTERN KENTUCKY
TODAY...

THE COMBINATION OF MILD TEMPERATURES AND DRY AIR WILL LEAD TO LOW
RELATIVE HUMIDITY TODAY. THE LOW RELATIVE HUMIDITY...DRY FUELS...AND
SUSTAINED WINDS AS HIGH AS 10 TO 15 MPH WITH GUSTS TO THE 25 TO 30
MPH RANGE WILL CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS
MUCH OF EASTERN KENTUCKY FROM MIDDAY INTO THIS EVENING. THIS WILL
LEAD TO THE THREAT OF RAPID FIRE SPREAD RATES AND RESISTANCE TO
CONTROL.

ANY OUTDOOR BURNING IS DISCOURAGED TODAY. KENTUCKY STATE LAW
PROHIBITS BURNING IN OR WITHIN 150 FEET OF ANY BRUSH OR WOODLAND
BETWEEN 6 AM AND 6 PM EDT THROUGH APRIL 30...OR THE END OF THE SPRING
FIRE SEASON.

JP/GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:45 AM EDTLake Wind AdvisoryJKLBath, Estill, Fleming, Jackson, Laurel, McCreary and 8 more15 hr

Nearby

Red Flag Warnings in Kentucky, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.